To drink or not to drink?
Hmmmm. I'm not diagnosed. I'm seeing my Rheumy for the first time next week. I have symptoms that look like RA, Carpel Tunnel, Sjogren's and TMJ to name but a few. To date I'm only on Naprosyn (painkillers). I really enjoy a glass of wine or small bottle of cider in the evening. Is my doctor going to tell me to give this up? It's not huge amounts but is sure is nectar to me!
I can't tell you what your doctor is going to tell you but mine said a glass or two is fine. I haven't had a drink in about 4 years so it isn't an issue but of course I had to ask LOL
Also, it can depend on the meds he/she puts you on.
Success is not final, failure is not fatal: it is the courage to continue that counts.
As I write this, I'm enjoying a pint of Guinness (it's 5 O'clock somewhere, right?) Anyway, my neuro, and my PCP both tell me that alcohol in moderation is OK for most people with Lupus, as well as MS. One thing you should be careful of though is consuming alcohol while taking a drug that can interact badly with it, like an opiate based painkiller. Also, if you are taking anything containing Acetominiphen/Paracetemol, which is the active ingredient in Tylenol, you should avoid drinking because the two together in the right quantity, can cause liver damage-not good!
Last edited by rob; 06-01-2011 at 10:08 AM.
The Following User Says Thank You to rob For This Useful Post:
Robs right in what he says and having a glass won't hurt you till you see the specialist but just watch it with certain painkillers. xxx
Rob nice one mate and it's lovely to have your nose rubbed in it.lol
Originally Posted by rob
I used to love my Guinness and whisky and packed the lot up ahhhhhhhhhh you lucky bugger.
Ok, I got up and got my Naprosyn leaflet and it doesn't have any mention of avoiding alcohol. Unfortunately, as I got up my left glute went into spasm! I'm not sure if that's telling me I should have just had the drink or that I shouldn't be having the drink LOL!! Thanks for the advice though. I guess reading the leaflet that comes with meds may become a much more important part of my life :-(
I've been looking at that Naprosyn and that can interfer with your eyes and it cause abdominal pain, do you think that's why the spasm might have kicked off. It says nothing about drinking on it...so it's up to you mate. lol xxx
Wow, that sounds like a real pain in the ass.
Originally Posted by Shaztwirl
Sorry, I just had to say it...(insert sarcastic smiley face)
The Following 2 Users Say Thank You to rob For This Useful Post:
Saysusie (06-03-2011), Shaztwirl (06-01-2011)